Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 180, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 22, 2002, 6:50 PM CDT for Yoakum County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2002, 6:50 PM CDT (23:50 UTC)
- Expired
- Oct 22, 2002, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
275 WUUS54 KLUB 222350 SVRLBB TXC501-230030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 650 PM CDT TUE OCT 22 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOAKUM COUNTY IN NORTHWEST TEXAS * UNTIL 730 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES OR LARGER 19 MILES SOUTH OF PLAINS...OR ABOUT 5 MILES SOUTHWEST OF DENVER CITY...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... DENVER CITY AND PLAINS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3298 10298 3297 10263 3334 10261 3335 10277
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:15 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Oct 22, 3:15 PM CDT, 3 hours 35 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 315 PM CDT TUE OCT 22 2002 AT 19Z COLD FRONT THAT MOVED THROUGH THE FORECAST AREA DURING THE MORNING WAS LOCATED OVER THE NORTHERN PERMIAN BASIN FROM JUST SOUTH OF SNYDER TO NEAR HOBBS. A BROAD UPPER LEVEL TROF CONTINUES OVER THE WESTERN CONUS WITH A SOUTHWEST FLOW ACROSS THE REGION. A MID LEVEL JET MAX WAS ROUNDING THE BASE OF THE TROF WILL CONTINUE TO MOVE NORTHEAST ACROSS NORTHERN MEXICO AND TOWARD THE FORECAST AREA TONIGHT AND EARLY THURSDAY. THE FRONT IS EXPECTED TO REMAIN QUASI-STATIONARY OVER THE NORTHERN PERMIAN BASIN THROUGH FRIDAY. WITH MID LEVEL JET AND FRONT IN THE AREA WILL GO CATEGORICAL ON POPS TONIGHT AND CONTINUE WITH CHANCE TO LIKELY THURSDAY. SOME OF THE STORMS MAY BE SEVERE...MAINLY OVER SOUTHWEST ZONES NEAR THE FRONT. SOUTHWEST FLOW ALOFT CONTINUES ON FRIDAY WITH A SERIES OF WEAK IMPULSES MOVING NORTHEAST ACROSS THE REGION. WILL CONTINUE SLIGHT CHANCE TO CHANCE OF PRECIPITATION. EXTENDED:ALTHOUGH NOT IN VERY GOOD AGREEMENT THEY GENERALLY SHOW AN UPPER LOW NEAR THE SOUTHERN CALIFORNIA/NORTHERN BAJA COAST EARLY SATURDAY. WHERE THEY DIFFER IS ON THE SPEED AND MOVEMENT OF THE LOW/SHORTWAVES BEING EJECTED NORTHEAST. WILL GO WITH NCEP GUIDANCE AND CONTINUE CHANCE TO SLIGHT CHANCE OF POPS THROUGH THE EXTENDED WITH BEST CHANCE SATURDAY INTO SUNDAY AS WARM AIR ADVECTION REGIME SETS UP. FRIONA 35/45/36/56 7522 TULIA 36/47/37/56 7522 LUBBOCK 40/49/40/56 8622 BROWNFIELD 41/50/41/58 8622 CHILDRESS 40/48/40/58 8732 ASPERMONT 45/54/43/58 8732 .LUB...NONE. JV/08
Hazardous weather outlook, Oct 22, 11:45 AM CDT, 7 hours 5 minutes before
TXZ021>044-230000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT TUE OCT 22 2002 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. AFTERNOON HEATING WILL COMBINE WITH LOW LEVEL MOISTURE AND AN APPROACHING UPPER LEVEL DISTURBANCE TO RESULT IN AN INCREASINGLY UNSTABLE ATMOSPHERE THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR THE TEXAS-NEW MEXICO BORDER AND MOVE EAST INTO THE ROLLING PLAINS THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS AS A COLD FRONT MOVES SOUTHWARD ON WEDNESDAY. LARGE HAIL AND DAMAGING WINDS MAY BE POSSIBLE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 6:50 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.